Announcement

Collapse
No announcement yet.

paradoxical reaction to Vistaril

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • naturegal
    replied
    Oh, I'm relieved that I'm not the only one! The same thing happened to me with benadryl as with Atarax; great the first night, but awake after that. I can take 1/2 a Xyzal (the newer form of Zyrtec) with no problems and it makes me sleep better. It does nothing for my bladder, but helps take the edge off my seasonal allergies. Claritin and Allegra make me anxious, at just 1/2 tablet. I definitely want to try quercitin. I have heard of it for years and never bothered to find out more; another new thing to try, oh no, was my attitude. But it does sound worthwhile, so thanks for the suggestion!

    Leave a comment:


  • Madi's Granny
    replied
    Some people do have that kind of reaction. My husband and his sister both have that reaction to antihistmines of any kind.

    Leave a comment:


  • kadi
    replied
    I had the same reaction to Atarax. I tried it 2x and both times my heart pounded & I was awake all night. Never again.

    I'm finding that taking Claritin twice a day is helping my allergies & maybe my IC as well. it's double the regular dose, so check with your doctor or pharmacist before trying this.

    Leave a comment:


  • earthlady
    replied
    I had the same reaction from liquid Atarax. The first dosage was sedating and then after that it became too stimulating. Zyrtec did the same thing. Benadryl though remained sedating for me and was the only only I could take.
    Quercitin has anti inflammatory properties and is one of the ingredients in Cystoprotek and I think also Cysta Q. I have been taking this at 500mg 2x a day and has helped me I think more than anything with my bladder. I've been asymptomatic now for quite a while.

    Leave a comment:


  • naturegal
    replied
    How much quercitin to take, and what are good brands? I also have seasonal and year-round allergies. Does it really help?

    Leave a comment:


  • ICNDonna
    replied
    Unfortunately, there are some people who can't tolerate some antihistimines.

    There are many other options you can discuss with your doctor. I hope you find something to help soon.

    Warm hugs,
    Donna

    Leave a comment:


  • Landish
    replied
    Have you tried Quercetin ? It's a natural antihistamine.

    Leave a comment:


  • naturegal
    started a topic paradoxical reaction to Vistaril

    paradoxical reaction to Vistaril

    I tried taking a small dose of Vistaril in the past. The first night I took it, it made me feel relaxed and sleepy. That was good. The second and third nights, it was exactly the opposite; it made me awake. Not good. I stopped and never revisited this type of antihistamine. I have tried many other types for long periods, but they did not help my bladder in the least (Zyrtec, Xyzal, Singulair; benadryl had the same paradoxical effect as Vistaril). Any suggestions or thoughts are much appreciated. Is there a way to make Vistaril work? I do remember it having a good effect on my bladder, almost as if it was something about the med itself rather than its effect on mast cells in the bladder. Hard to explain.
Working...
X